Texas, 2015

Tornadoes and Flash Flooding in Texas, May 19 to 20, 2015

May 19 to 20, 2015 · NWS OUN · 14 events in 4 counties and zones

Severe storms developed near a stalled boundary across Oklahoma and the panhandles and moved eastward through the afternoon and evening of the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Severe storms developed near a stalled boundary across Oklahoma and the panhandles and moved eastward through the afternoon and evening of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 11:55 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, May 19, 11:55 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE MAY 19 2015

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
THIS IS A PARTICULARLY LOW CONFIDENCE FORECAST. THE COMBINATION OF
UNRELIABLE MODEL GUIDANCE...ESPECIALLY THE NAM...AND VERY COMPLEX
WEATHER MAKES IT NEARLY IMPOSSIBLE TO NAIL DOWN THE START/STOP
TIMES OF THE CONVECTIVE EVENTS BEYOND A FEW HOURS...AND THE TIMING
OF THE WIND SHIFT LATE TONIGHT IS ALSO UNCERTAIN. IN SHORT...WE
EXPECT PERIODS OF SHRA/TSRA THROUGHOUT THE FORECAST AREA THROUGH
LATE TONIGHT. A COLD FRONT WILL ADVANCE SE FROM KS INTO OK
OVERNIGHT...SHIFTING WINDS TO THE N AND BRINGING AN END TO THE
TSRA/SHRA. GUIDANCE SUGGESTS CEILINGS IN THE IFR CATEGORY AFTER
FRONTAL PASSAGE...WHICH IS CERTAINLY POSSIBLE. HOWEVER...HAVE
OPTED TO USE ABOUT 1000 TO 2000 FT AT MOST SITES TO BE IN BETTER
AGREEMENT WITH CLIMATOLOGICALLY-FAVORED HEIGHTS. KPNC AND KWWR
HAVE COMMUNICATIONS/EQUIPMENT PROBLEMS...SO AMDS WILL BE LIMITED
AT THOSE SITES UNTIL THE PROBLEMS ARE RESOLVED.

CMS
&&

.PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 19 2015/

UPDATE...
EXPANDED FLOOD WATCH IN NORTHWESTERN OKLAHOMA TODAY. LOWERED
RAIN CHANCES THROUGH EARLY AFTERNOON EAST OF I-35. MADE SMALL
ADJUSTMENTS TO OTHER ELEMENTS.

DISCUSSION...
THE FORECAST REMAINS CHALLENGING THIS AFTERNOON AND EVENING.
THERE IS SOME POTENTIAL FOR SEVERE STORMS INCLUDING A FEW
TORNADOES MAINLY OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. HEAVY RAINFALL POTENTIAL
IS INCREASING TODAY AS WELL OVER WESTERN OKLAHOMA.

LATEST RADARS INDICATED NON-SEVERE SHOWERS AND THUNDERSTORMS
MAINLY OVER WESTERN OKLAHOMA. A SURFACE WARM FRONT EXTENDED
FROM JUST NORTH OF HOLLIS TO ATOKA AS OF 1045 AM. HEAVY RAINFALL
WAS OCCURRING FROM ARNETT TO HOBART.

HEAVY RAINFALL POTENTIAL SEEMS TO BE INCREASING IN WESTERN
OKLAHOMA WHERE A QUICK 1 TO 3 INCHES SEEM LIKELY WEST OF AN ALVA
TO WEATHERFORD TO ALTUS LINE. EXPANDED THE FLOOD WATCH TO INCLUDE
MORE COUNTIES IN NORTHWESTERN OKLAHOMA.

SEVERE POTENTIAL REMAINS UNCERTAIN...BUT THERE IS CHANCE FOR
SEVERE MAINLY IN THE 2 PM TO 10 PM TIME FRAME IN WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA WHERE INSTABILITY IS HIGHEST NEAR AND
SOUTH OF A WARM FRONT. CLOUD COVER MAY LIMIT INSTABILITY. NOT
SURE HOW FAR THE WARM FRONT WILL LIFT NORTHWARD. REGARDLESS...
STRONG SHEAR AND SOME INSTABILITY SUPPORT SEVERE WEATHER. A FEW
SUPERCELLS MAY FORM IN THE SPC SLIGHT RISK AREA CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. INCREASING LOW LEVEL SHEAR AND A VERY
MOIST ENVIRONMENT WOULD ALSO SUPPORT LOW TORNADO THREAT AS WELL.
STORMS MAY ORGANIZE INTO CLUSTERS OR LINES IN THE SLIGHT RISK
AREA. WILL CONTINUE TO MONITOR.

PRODUCTS HAVE BEEN UPDATED.

MBS/JTK

PREV DISCUSSION... /ISSUED 711 AM CDT TUE MAY 19 2015/

AVIATION...
12Z TAFS...IFR CEILINGS IN FAR SOUTHERN OKLAHOMA AND
NORTH TEXAS WILL GRADUALLY SPREAD NORTHWARD TODAY IN ADVANCE
OF A TROUGH. SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS ALONG
AND NORTH OF A STATIONARY FRONT IN NORTH TEXAS EARLY THIS MORNING.
RAIN AND STORM CHANCES WILL GRADUALLY SPREAD NORTH AND EAST
THROUGH THE AFTERNOON. STORMS SHOULD LINGER IN CENTRAL AND NORTH
CENTRAL OKLAHOMA THIS EVENING/OVERNIGHT WITH IMPROVING CONDITIONS
IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

PREV DISCUSSION... /ISSUED 406 AM CDT TUE MAY 19 2015/

DISCUSSION...
UPPER LOW/TROUGH OVER THE INTERMOUNTAIN WEST WILL MOVE EAST TODAY
INTO TONIGHT...WHILE ANOTHER TROUGH TAKES SHAPE ALONG THE WEST
COAST. MEANWHILE...RATHER DRY...COOLER AIR...ASSOCIATED WITH HIGH
PRESSURE OVER THE DAKOTAS...HAS FILTERED INTO THE NORTHERN HALF OF
OKLAHOMA. WARM...HUMID AIR REMAINS IN FAR SOUTHERN OKLAHOMA/NORTH
TEXAS.

A SURFACE/LOW LEVEL FRONTAL BOUNDARY SHOULD HELP FOCUS HEAVY
RAINFALL ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS
MORNING/AFTERNOON. ANY PRECIPITATION NORTH OF THE FRONT SHOULD
KEEP THE BOUNDARY FROM LIFTING TO FAR NORTHWARD...ESPECIALLY
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

A LITTLE UNSURE ABOUT HEAVY RAINFALL IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA PER WPC DAY1...BUT WILL ADD A FEW COUNTIES TO
CURRENT FLOOD WATCH IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

THE FOCUS FOR HEAVY RAIN SHOULD SHIFT NORTHEAST TONIGHT INTO
EARLY WEDNESDAY AS THE WESTERN TROUGH MOVES EAST AND FLATTENS. AN
ASSOCIATED COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL SHIFT BETTER RAIN CHANCES
INTO TEXAS FOR THURSDAY.

ANOTHER ACTIVE PERIOD OF STORMS...SOME SEVERE WITH HEAVY
RAINFALL...WILL ARRIVE FOR THE HOLIDAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  68  53  66 /  80  60  30  10
HOBART OK         61  67  52  66 /  80  40  30  10
WICHITA FALLS TX  66  76  57  69 /  70  50  60  20
GAGE OK           52  62  47  64 /  70  20  20  10
PONCA CITY OK     58  66  50  66 /  90  50  10  10
DURANT OK         68  80  59  71 /  60  50  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-008-012-013-
     016>020-022>030-034>040-044-045.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ005-006-009>011-
     014-015-021-033.

TX...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ085-086.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087>090.

&&

17/23/23
Hazardous weather outlook, May 19, 11:27 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1227 PM CDT TUE MAY 19 2015

OKZ004>048-050>052-TXZ083>090-201730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1227 PM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHWEST
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS AFTERNOON
AND EVENING.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE EXTENDING
FROM MANGUM TO PAULS VALLEY TO MADILL IN OKLAHOMA.
WICHITA FALLS...LAWTON...ALTUS...ARDMORE...VERNON AND
SEYMOUR TEXAS ARE IN THE SLIGHT RISK AREA.

A MARGINAL RISK COVERS THE REST OF OKLAHOMA SOUTH OF
INTERSTATE-40.

TIMING...
MAINLY 2 PM TO 10 PM TODAY IN THE SLIGHT AND MARGINAL
RISK AREAS.

MAIN IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...
DAMAGING WIND GUSTS 60 TO 70 MPH...
FLOODING RAINFALL...
A FEW TORNADOES...

DISCUSSION...
THE SETUP FOR SEVERE STORMS REMAINS UNCERTAIN THIS AFTERNOON
AND TONIGHT.

SOME SEVERE STORMS WILL LIKELY AFFECT THE SLIGHT AND MARGINAL
RISK AREAS THIS AFTERNOON AND EVENING. ISOLATED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT.
MOST STORMS WILL BE BELOW SEVERE LIMITS.

A FEW SUPERCELLS MAY FORM OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA NEAR AND SOUTH OF A WARM FRONT THIS AFTERNOON AND EVENING
DUE TO STRONG SHEAR AND SOME INSTABILITY. IF SUPERCELLS FORM...
THEY WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...
AS WELL AS TORNADOES DUE TO INCREASING LOW LEVEL SHEAR.

CLUSTERS OR LINES OF STORMS MAY FORM LATE THIS AFTERNOON AND
EVENING ACROSS THE SLIGHT AND MARGINAL RISK AREAS WITH LARGE HAIL
AND DAMAGING WINDS AS THE MAIN HAZARDS. ALTHOUGH STORMS MAY CONTINUE
BEYOND 10 PM THIS EVENING...THE SEVERE POTENTIAL IS EXPECTED TO
DECREASE...THOUGH SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...
AND HEAVY RAINFALL MAY CONTINUE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

.RIVER FLOODING...
SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND NORTHERN TEXAS. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON
WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR
THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.

STORM CHANCES CONTINUE THURSDAY THROUGH EARLY NEXT WEEK...WITH
THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR
POSSIBLE EACH DAY.

.FLOODING...
SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS
THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING
PROBLEMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Local storm report, May 19, 1:09 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             1 S ERIN SPRINGS        34.80N 97.61W
05/19/2015  E1.25 INCH       GARVIN             OK   AMATEUR RADIO

&&

JPIKE
Special weather statement, May 19, 1:25 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT TUE MAY 19 2015

OKZ040>042-047-192015-
PONTOTOC OK-MURRAY OK-JOHNSTON OK-GARVIN OK-
225 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC...MURRAY...
NORTHWESTERN JOHNSTON AND SOUTHEASTERN GARVIN COUNTIES UNTIL 315 PM
CDT...

AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOUGHERTY...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...ROFF...DOUGHERTY...HICKORY...SCULLIN...TURNER FALLS
AND LAKE OF THE ARBUCKLES.

LAT...LON 3437 9693 3439 9718 3468 9710 3467 9691
      3460 9678
TIME...MOT...LOC 1922Z 205DEG 21KT 3442 9705

KURTZ
Special weather statement, May 19, 1:50 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE MAY 19 2015

OKZ016-021-022-034>036-192030-
GREER OK-CUSTER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK-
250 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREER...SOUTH CENTRAL
CUSTER...SOUTHEASTERN BECKHAM...NORTHWESTERN KIOWA...NORTHERN JACKSON
AND WESTERN WASHITA COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF CARTER TO NEAR MANGUM...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CLINTON...HOBART...MANGUM...CORDELL...GRANITE...BURNS FLAT...
SENTINEL...DILL CITY...LONE WOLF...CARTER...BESSIE...ROCKY...
WILLOW...RETROP...ALTUS-LUGERT LAKE AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3549 9896 3482 9905 3481 9969 3532 9950
TIME...MOT...LOC 1947Z 261DEG 30KT 3528 9944 3487 9951

MAD
Local storm report, May 19, 1:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TORNADO          5 SW PURCELL            34.96N 97.43W
05/19/2015                   MCCLAIN            OK   TRAINED SPOTTER

&&

JPIKE
Special weather statement, May 19, 2:00 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT TUE MAY 19 2015

OKZ035>038-TXZ083-085-192045-
COMANCHE OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
300 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE...NORTHERN
TILLMAN...SOUTH CENTRAL KIOWA...EASTERN JACKSON...NORTHWESTERN
WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES UNTIL 345 PM CDT...

AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ODELL...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ALTUS...FREDERICK...TIPTON...MANITOU...ELMER...HEADRICK...
FRIENDSHIP...HUMPHREYS...ODELL...ALTUS AIR FORCE BASE...FARGO AND
HESS.

LAT...LON 3419 9940 3430 9955 3479 9926 3449 9874
TIME...MOT...LOC 1957Z 220DEG 32KT 3436 9935

MAD
Special weather statement, May 19, 2:22 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT TUE MAY 19 2015

OKZ025-026-029>031-192115-
OKLAHOMA OK-POTTAWATOMIE OK-LINCOLN OK-CLEVELAND OK-SEMINOLE OK-
322 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE...SOUTHWESTERN LINCOLN...NORTHEASTERN
CLEVELAND AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 415 PM CDT...

AT 318 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN NORMAN...SHAWNEE...CHOCTAW...HARRAH...MCLOUD...PINK...
MEEKER...JOHNSON...NORTHEASTERN LAKE THUNDERBIRD...STELLA...
NEWALLA...DALE...BETHEL ACRES...AYDELOTTE AND LITTLE AXE.

LAT...LON 3519 9723 3536 9736 3557 9703 3538 9676
TIME...MOT...LOC 2018Z 240DEG 19KT 3534 9719

MAD

The radar

The Altus AFB radar (KFDR), 28 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 4 flash flood, 3 hail, 2 thunderstorm wind. Local standard time, as filed.

Tornado, Wichita

When
May 19, 2:33 PM CST
Where
Wichita County, 2 mi NNE of Haynesville
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Amateur Radio
Coordinates
34.117, -98.907

Spotters observed a tornado a about 7 miles northeast of Harrold in northwestern Wichita County. No damage was reported.

Hail, Clay

When
May 19, 4:02 PM CST
Where
Clay County, Charlie
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.100, -98.320

Hail, Archer

When
May 19, 4:05 PM CST
Where
Archer County, 1.15 mi E of Megargel
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.450, -98.910

Thunderstorm Wind, Clay

When
May 19, 4:16 PM CST
Where
Clay County, Petrolia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.010, -98.230

No damage reported.

Tornado, Archer

When
May 19, 4:55 PM CST
Where
Archer County, 11 mi S of Windthorst
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
33.421, -98.440

A tornado was observed in far southeastern Archer County approximately 11 miles south of Windthorst. No damage was reported.

Tornado, Wichita

When
May 19, 5:20 PM CST to 5:23 PM CST
Where
Wichita County, 6 mi NW of Iowa Park
Rating
EF0
Path length
1 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
34.011, -98.744

Numerous spotters and law enforcement officers observed a tornado north of Buffalo Lake to the northwest of Iowa Park. No damage was reported.

Tornado, Clay

When
May 19, 5:21 PM CST to 5:25 PM CST
Where
Clay County, 14.88 mi ESE of Byers
Rating
EF0
Path length
1 mi
Path width
200 yd
Reported by
Trained Spotter
Coordinates
33.959, -97.967

Spotters observed a multiple-vortex tornado believed to be south of the Red River approximately 4 miles south of Ryan OK. No damage was reported.

Tornado, Clay

When
May 19, 5:45 PM CST
Where
Clay County, 4 mi S of Joy
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
33.522, -98.220

A spotter observed a brief tornado estimated to be about 3 miles south of Joy. No damage was reported.

Hail, Archer

When
May 19, 10:15 PM CST
Where
Archer County, 3.45 mi S of Archer City
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
33.540, -98.630

Thunderstorm Wind, Baylor

When
May 19, 11:13 PM CST
Where
Baylor County, 1.34 mi ENE of Seymour
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.600, -99.240

Large tree branch snapped, 10 to 12 inches in diameter. Time estimated by radar.

Flash Flood, Wichita

When
May 19, 11:51 PM CST to May 20, 2:51 AM CST
Where
Wichita County, 3.66 mi NE of Iowa Park to 9.23 mi E of (Sps)sheppard Afb
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.991, -98.630

Multiple roads closed in Wichita Falls. Reports from broadcast media and storm spotters.

Flash Flood, Wichita

When
May 19, 11:51 PM CST to May 20, 2:51 AM CST
Where
Wichita County, 3.66 mi NE of Iowa Park to 9.23 mi E of (Sps)sheppard Afb
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.991, -98.630

Multiple roads closed in Wichita Falls. Reports from broadcast media and storm spotters.

Flash Flood, Wichita

When
May 20, 12:56 AM CST to 3:56 AM CST
Where
Wichita County, 3.78 mi NW of Burkburnett to 5.16 mi ENE of Burkburnett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.127, -98.609

Interstate 44 restricted to one lane due to rising water near Burkburnett.

Flash Flood, Wichita

When
May 20, 12:59 AM CST to 3:59 AM CST
Where
Wichita County, 4.61 mi NNE of Iowa Park to 10.67 mi ENE of (Sps)sheppard Afb
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
34.012, -98.639

Water coming into homes in Wichita Falls. Number of flooded homes unknown.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584380, 580442, 580443, 580444, 584383, 584385, 584387, 584388, 580445, 580446, 581234, 581237, 581244, 581245.